Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 2, NWS Miami, FL

January 24, 20217 counties in Florida

NWS Miami, FL issued this dense fog advisory at Jan 24, 2021, 4:13 AM EST for 7 counties in Florida. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2021, 4:13 AM EST (09:13 UTC)
Expired
Jan 24, 2021, 9:00 AM EST
In force
5 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

574 
WWUS72 KMFL 240913
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
413 AM EST Sun Jan 24 2021

FLZ063-066-067-069>071-073-241400-
/O.NEW.KMFL.FG.Y.0002.210124T0913Z-210124T1400Z/
Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Inland Miami-Dade-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, 
Belle Glade, Wellington, Lion Country Safari, 
South County Regional Park, Naples, Immokalee, 
Miccosukee Indian Reservation, Markham Park, Homestead, 
Florida City, Redland, Miccosukee Resort, Kendale Lakes, 
West Kendall, Country Walk, and Shark Valley
413 AM EST Sun Jan 24 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Glades, Hendry, Inland Palm Beach, Coastal Collier, 
  Inland Collier, Inland Broward and Inland Miami-Dade Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Molleda
1 follow-up statement
997 
WWUS72 KMFL 241031
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
531 AM EST Sun Jan 24 2021

FLZ072-074-075-174-241400-
/O.EXA.KMFL.FG.Y.0002.000000T0000Z-210124T1400Z/
Metro Broward-Metro Miami-Dade-Mainland Monroe-Far South Miami-
Dade-
Including the cities of Coconut Creek, Coral Springs, Tamarac, 
Sunrise, Plantation, Davie, Cooper City, Hollywood, 
Pembroke Pines, Miramar, Miami, Miami Gardens, Miami Lakes, 
Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Flamingo, 
and Everglades National Park
531 AM EST Sun Jan 24 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Metro Broward, Metro Miami-Dade, Mainland Monroe and 
  Far South Miami-Dade Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

FLZ063-066-067-069>071-073-241400-
/O.CON.KMFL.FG.Y.0002.000000T0000Z-210124T1400Z/
Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Inland Miami-Dade-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, 
Belle Glade, Wellington, Lion Country Safari, 
South County Regional Park, Naples, Immokalee, 
Miccosukee Indian Reservation, Markham Park, Homestead, 
Florida City, Redland, Miccosukee Resort, Kendale Lakes, 
West Kendall, Country Walk, and Shark Valley
531 AM EST Sun Jan 24 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Glades, Hendry, Inland Palm Beach, Coastal Collier, 
  Inland Collier, Inland Broward and Inland Miami-Dade Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this dense fog advisory went out at Jan 24, 3:59 AM EST, 14 minutes earlier.

Area forecast discussion, Jan 24, 3:59 AM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Miami FL
359 AM EST Sun Jan 24 2021

.SHORT TERM (Today through Monday)...

A cold front which extends from the central Atlantic to over the NW
Bahamas early this morning connects to a weak mesoscale low pressure
over the Gulf Stream between Jupiter and Grand Bahama Island. Light
winds south of the front early this morning and higher surface
moisture values are once again leading to patches of fog and stratus
over the area. Pinning down areas that will have fog versus stratus
will be hard as clouds associated with the front are disrupting the
radiational cooling. In any event, the chance of reduced
visibility will continue through mid-morning over most of South
Florida.

Area doppler radars are picking up on a few showers over the Gulf
Stream associated with the front. The mesoscale low and front
will move slowly south today and tonight, which will put these
features in the general proximity of the Palm Beach County coast.
For this reason, will continue to carry a slight chance of showers
for coastal Palm Beach County today, and for the SE Florida coast
in general tonight. All in all, no major impacts expected from
any precipitation. After lows in the upper 50s to mid 60s this
morning, highs will range from the upper 70s near the coasts to
the lower 80s interior.

On Monday, the aforementioned front will dissipate over the Gulf
Stream on Monday as high pressure surface and aloft build into South
Florida from the south and east. A few showers will remain over the
Atlantic, but not expected to affect land areas of South Florida.
Wind will become southeast to south as surface high pressure builds
from the subtropical Atlantic and mid/upper level high pressure
strengthens over the NW Caribbean and SE Gulf of Mexico. These
features will trigger a noticeable warming trend beginning Monday
and lasting through the middle of the week, as southeast to south
wind will raise temperatures to above normal values. For Monday,
lows will be in the 60s and highs in the lower to mid 80s. The
highest daytime temperatures should be over inland SW Florida and
lowest along the coasts.

.LONG TERM (Monday Night through Saturday)...

Generally benign weather conditions across South Florida throughout
the extended forecast period, with the primary stories being above
average temperatures, potential fog development each morning, and
a cold front late in the week which will bring hazardous marine
and coastal conditions.

Tuesday and Wednesday:

A mid/upper-level trough initially over the western CONUS will
gradually translate eastward through the week -- eventually
crossing the Ohio Valley by Thursday. During the early part of
the week, a deep-layered ridge will build across the region --
with surface high pressure centered over the western Atlantic
waters. The increasing thickness values in association with the
deep ridge combined with persistent low-level positive theta-e
advection will support a period of above average temperatures
across South Florida. Maximum temperatures on Tuesday and
Wednesday will range from the lower 80s near the coasts to the
middle/upper 80s over inland areas. These maximum temperatures are
about 5-8 degrees above the climatological average for this time
of year. Minimum temperatures during this period will also be
above average (generally ranging from the lower to upper 60s). We
will continue to monitor fog potential during this period. Rain
chances during this time-frame will remain low owing to the
stable thermodynamic structure aloft and minimal forcing for
ascent.

Thursday through Saturday:

The previously mentioned mid/upper-level trough will be tracking
eastward from the Ohio Valley -- inducing surface cyclogenesis
over the mid-Atlantic states or just offshore. This surface low
will rapidly deepen over the western Atlantic waters, allowing a
trailing cold front to move through South Florida on Thursday. The
low-level mass response will cause surface winds to veer ahead of
the approaching cold front -- greatly reducing pre-frontal
confluence and associated forcing for ascent across the
narrow/weak warm sector. Anticipate a slight chance of showers in
association with a weak frontal band of precipitation moving
through the area during the day on Thursday and generally breaking
up as it progresses southward. Behind the cold front, surface
flow will quickly transition to a northeasterly direction as the
deepening surface low ejects into the Atlantic waters. Winds and
seas will increase/build during this period, leading to hazardous
marine and beach conditions (see marine and beach sections below).
The enhanced northeasterly flow off the Atlantic waters will act
to moderate the post frontal air mass across South Florida. That
being said, minimum temperatures will be below average on Saturday
morning, especially across inland areas where drainage flow will
allow for localized radiational cooling amidst weak cold air
advection.

&&

.AVIATION(06Z TAFS)...

Tricky forecast with a front in the general vicinity and the
possibility of IFR conditions. Maintained some continuity from
previous forecast and indicated prevailing MVFR with TEMPO IFR from
09z-13z at all terminals from a combination of ceiling and/or
visibility restrictions. Conditions will gradually improve 13z-15z,
with VFR thereafter. A few SHRA over the Atlantic could get close to
KPBI, but minor impacts expected. Light offshore wind through 18z,
then seabreezes 10 knots or less after 18z.

&&

.MARINE...

Wind and seas will be on the low side today, then increase out of
the SE in the Atlantic waters tonight through Monday night. Winds
and seas will be near caution values during this time frame over the
Atlantic waters. A few showers associated with the weak front
mentioned above will linger over the Atlantic waters through Monday.
On Tuesday and Wednesday, high pressure building back into South
Florida will decrease winds and seas. Some patchy sea fog is
possible over the Gulf of Mexico waters off Collier and Mainland
Monroe County Tuesday and Wednesday. A stronger cold front will move
down the Florida peninsula Wednesday night and through South Florida
on Thursday. Stronger winds and building seas will accompany and
follow the front as it moves through, deteriorating marine
conditions for the latter part of the week.

&&

.BEACHES...

The rip current risk is expected to remain on the low side today
weekend, but increase to moderate to perhaps high levels Monday and
Tuesday along the Atlantic beaches as SE winds increase along with a
long period northeast swell.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  68  82  70 /  10  20  10   0
West Kendall     81  65  82  67 /   0  10  10   0
Opa-Locka        80  66  82  67 /  10  10  10   0
Homestead        78  65  79  67 /   0  10  10   0
Fort Lauderdale  80  67  80  69 /  10  20  10   0
N Ft Lauderdale  79  67  81  68 /  10  20  10   0
Pembroke Pines   79  67  81  67 /  10  20  10   0
West Palm Beach  79  67  81  67 /  20  20  20   0
Boca Raton       80  67  80  68 /  10  20  10   0
Naples           77  62  79  65 /   0   0  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Today through Monday and Aviation/Marine...Molleda
Monday Night through Saturday...Weinman

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 23, 4:22 PM EST, 11 hours 51 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
422 PM EST Sat Jan 23 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
241100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
422 PM EST Sat Jan 23 2021

...Patchy To Areas of Fog Possible Late Tonight Into Early Sunday...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Visibility: Patchy to areas of fog may reduce visibility to less
than 1/4 mile across portions of the area late tonight into early
Sunday morning.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Reduced visibility in fog is expected Sunday morning and possibly
the next couple of nights.

The rip current risk will increase at the Atlantic beaches Sunday,
possibly reaching moderate to high levels Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

Nearby

Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.